Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 87, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 17, 2024, 8:40 PM EDT for Dare County, North Carolina. It took effect at Oct 18, 2024, 3:11 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2024, 8:40 PM EDT (00:40 UTC)
- In effect from
- Oct 18, 2024, 3:11 AM EDT
- Expired
- Oct 18, 2024, 8:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153
WHUS42 KMHX 180040
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
840 PM EDT Thu Oct 17 2024
NCZ203-205-181245-
/O.NEW.KMHX.BH.S.0087.241018T1200Z-241019T0000Z/
/O.CON.KMHX.CF.Y.0025.000000T0000Z-241020T1600Z/
/O.CON.KMHX.SU.Y.0013.241018T1000Z-241020T1600Z/
Northern Outer Banks-Hatteras Island-
840 PM EDT Thu Oct 17 2024
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SUNDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO NOON
EDT SUNDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH
FRIDAY EVENING...
* WHAT...For the Beach Hazards Statement, dangerous rip currents
and large breaking waves in the surf zone. For the Coastal
Flood Advisory, up to 2 feet of inundation above ground level
expected in low-lying areas near shorelines and tidal waterways.
For the High Surf Advisory, large breaking waves of 6 to 8 feet
expected in the surf zone.
* WHERE...Northern Outer Banks and Hatteras Island.
* WHEN...For the Coastal Flood Advisory, until noon EDT Sunday.
For the High Surf Advisory, from 6 AM Friday to noon EDT
Sunday. For the Beach Hazards Statement, from 8 AM EDT Friday
through Friday evening.
* IMPACTS...Up to 2 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and low
lying property including parking lots, parks, lawns, and homes
adjacent to the waterfront will experience shallow flooding.
Dangerous swimming and surfing conditions and localized beach
erosion. Rip currents can sweep even the best swimmers away from
shore into deeper water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.
Remain out of the water to avoid hazardous swimming conditions.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
17/08 PM 5.8 2.1 1.7 5 Minor
18/08 AM 6.2 2.5 1.3 5-6 Moderate
18/09 PM 5.9 2.2 2.0 6-7 Minor
19/09 AM 6.2 2.5 1.3 7 Moderate
19/09 PM 4.6 0.9 1.0 6-7 None
20/10 AM 5.3 1.6 0.5 6 None
&&
$$
NCZ195-196-204-181245-
/O.CON.KMHX.CF.Y.0025.000000T0000Z-241020T1600Z/
West Carteret-East Carteret-Ocracoke Island-
840 PM EDT Thu Oct 17 2024
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SUNDAY...
* WHAT...Up to 1 to 2 feet of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Areas along Bogue Banks beaches, Bogue Sound, the
Newport and White Oak Rivers, and adjacent tidal creeks, areas
along the lower Neuse River, Pamlico, Core and Back Sounds,
and adjacent tidal creeks, and areas along the beaches,
Pamlico Sound, and adjacent tidal creeks.
* WHEN...Until noon EDT Sunday.
* IMPACTS...Up to 2 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and low
lying property including parking lots, parks, lawns, and homes
adjacent to the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
17/09 PM 4.3 -1.5 0.5 1 None
18/09 AM 5.4 -0.4 0.8 1 Minor
18/09 PM 4.4 -1.4 0.7 1 None
19/10 AM 5.5 -0.3 0.9 1 Moderate
19/10 PM 4.2 -1.6 0.6 1 None
20/11 AM 5.0 -0.8 0.5 1 Minor
&&
$$
NCZ094-194-181245-
/O.CON.KMHX.CF.Y.0025.000000T0000Z-241019T1500Z/
Pamlico-Southern Craven-
840 PM EDT Thu Oct 17 2024
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...
* WHAT...Up to 1 foot of inundation above ground level expected
in low-lying areas near shorelines and tidal waterways.
* WHERE...Areas along the Pamlico Sound, Trent, Bay and lower
Neuse Rivers, and adjacent tidal creeks.
* WHEN...Until 11 AM EDT Saturday.
* IMPACTS...Flooding of lots, parks, and roads with only
isolated road closures expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
$$
NCZ045>047-181245-
/O.CON.KMHX.CF.Y.0025.000000T0000Z-241019T1500Z/
Washington-Tyrrell-Mainland Dare-
840 PM EDT Thu Oct 17 2024
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...
* WHAT...Up to 1 foot of inundation above ground level expected
in low-lying areas near shorelines and tidal waterways.
* WHERE...Areas along the Albemarle Sound, Alligator and
Scuppernong Rivers, and adjacent tidal creeks, and areas along
the Albemarle, Croatan, and Pamlico Sounds, Alligator River,
and adjacent tidal creeks.
* WHEN...Until 11 AM EDT Saturday.
* IMPACTS...Flooding of lots, parks, and roads with only
isolated road closures expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
$$2 follow-up statements
466
WHUS42 KMHX 180711
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
311 AM EDT Fri Oct 18 2024
NCZ045>047-094-194-180815-
/O.CAN.KMHX.CF.Y.0025.000000T0000Z-241019T1500Z/
Washington-Tyrrell-Mainland Dare-Pamlico-Southern Craven-
311 AM EDT Fri Oct 18 2024
...COASTAL FLOOD ADVISORY IS CANCELLED...
Water levels are expected to remain below advisory levels.
$$
NCZ203-205-182100-
/O.EXT.KMHX.SU.Y.0013.241018T0711Z-241020T1600Z/
/O.EXT.KMHX.BH.S.0087.241018T0711Z-241019T0000Z/
/O.CON.KMHX.CF.Y.0025.000000T0000Z-241020T1600Z/
Northern Outer Banks-Hatteras Island-
311 AM EDT Fri Oct 18 2024
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL NOON EDT SUNDAY...
...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SUNDAY...
* WHAT...For the High Surf Advisory, large breaking waves of 5 to
9 feet in the surf zone. For the Beach Hazards Statement,
dangerous rip currents and strong longshore currents in the surf
zone. For the Coastal Flood Advisory, 1 to 2 feet of inundation
above ground level in low-lying areas near shorelines and tidal
waterways.
* WHERE...Northern Outer Banks and Hatteras Island.
* WHEN...For the High Surf Advisory, until noon EDT Sunday. For
the Beach Hazards Statement, through this evening. For the
Coastal Flood Advisory, until noon EDT Sunday.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in some areas near shorelines resulting in an elevated
threat of property damage. Flooding will extend inland from the
waterfront threatening some homes and businesses. Some road
closures and flooding of vehicles will be possible. Dangerous
swimming and surfing conditions and localized beach erosion with
ocean overwash, especially for vulnerable areas on Hatteras
Island from Buxton north. Rip currents can sweep even the best
swimmers away from shore into deeper water. Strong longshore
currents will create dangerous swimming conditions.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
18/08 AM 6.0 2.3 1.1 5-6 Moderate
18/09 PM 5.9 2.2 2.0 6-7 Minor
19/09 AM 6.2 2.5 1.3 7 Moderate
19/09 PM 4.6 0.9 1.0 6-7 None
20/10 AM 5.3 1.6 0.5 6 None
&&
$$
NCZ195-196-204-182100-
/O.CON.KMHX.CF.Y.0025.000000T0000Z-241020T1600Z/
West Carteret-East Carteret-Ocracoke Island-
311 AM EDT Fri Oct 18 2024
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SUNDAY...
* WHAT...Up to 1 to 2 feet of inundation above ground level in
low- lying areas near shorelines and tidal waterways.
* WHERE...Areas along Bogue Banks beaches, Bogue Sound, the
Newport and White Oak Rivers, and adjacent tidal creeks, areas
along the lower Neuse River, Pamlico, Core and Back Sounds, and
adjacent tidal creeks, and areas along the beaches and adjacent
tidal creeks.
* WHEN...Until noon EDT Sunday.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and
low lying property including parking lots, parks, lawns, and
homes adjacent to the waterfront will experience shallow
flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
18/09 AM 5.2 -0.6 0.6 1 Minor
18/09 PM 4.4 -1.4 0.7 1 None
19/10 AM 5.4 -0.4 0.8 1 Minor
19/10 PM 4.2 -1.6 0.6 1 None
20/11 AM 5.0 -0.8 0.5 1 Minor
&&
$$461
WHUS42 KMHX 181919
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
319 PM EDT Fri Oct 18 2024
NCZ199-190730-
/O.EXA.KMHX.CF.Y.0025.000000T0000Z-241020T1600Z/
Coastal Onslow-
319 PM EDT Fri Oct 18 2024
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY...
* WHAT...Up to 1 to 2 feet of inundation above ground level in
low- lying areas near shorelines and tidal waterways.
* WHERE...Areas in North Topsail Beach, the lower New River, and
adjacent tidal creeks.
* WHEN...Until noon EDT Sunday.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and low
lying property including parking lots, parks, lawns, and homes
adjacent to the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
$$
NCZ203-205-190730-
/O.CON.KMHX.CF.Y.0025.000000T0000Z-241020T1600Z/
/O.CON.KMHX.SU.Y.0013.000000T0000Z-241020T1600Z/
/O.CON.KMHX.BH.S.0087.000000T0000Z-241019T0000Z/
Northern Outer Banks-Hatteras Island-
319 PM EDT Fri Oct 18 2024
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SUNDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SUNDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...For the High Surf Advisory, large breaking waves of 5
to 9 feet in the surf zone. For the Beach Hazards Statement,
dangerous rip currents and strong longshore currents in the
surf zone. For the Coastal Flood Advisory, 1 to 2 feet of
inundation above ground level in low-lying areas near
shorelines and tidal waterways.
* WHERE...Northern Outer Banks and Hatteras Island.
* WHEN...For the Coastal Flood Advisory, until noon EDT Sunday.
For the Beach Hazards Statement, until 8 PM EDT this evening.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in some areas near shorelines resulting in an elevated
threat of property damage. Flooding will extend inland from the
waterfront threatening some homes and businesses. Some road
closures and flooding of vehicles will be possible. Dangerous
swimming and surfing conditions and localized beach erosion with
ocean overwash, especially for vulnerable areas on Hatteras
Island from Buxton north. Rip currents can sweep even the best
swimmers away from shore into deeper water. Strong longshore
currents will create dangerous swimming conditions.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
18/09 PM 5.1 1.4 1.2 6 None
19/09 AM 5.9 2.2 1.0 7 Minor
19/09 PM 4.1 0.4 0.5 6 None
20/10 AM 4.9 1.2 0.1 5 None
20/11 PM 3.5 -0.2 0.0 5 None
21/11 AM 4.3 0.6 -0.2 4 None
&&
$$
NCZ195-196-204-190730-
/O.CON.KMHX.CF.Y.0025.000000T0000Z-241020T1600Z/
West Carteret-East Carteret-Ocracoke Island-
319 PM EDT Fri Oct 18 2024
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SUNDAY...
* WHAT...Up to 1 to 2 feet of inundation above ground level in
low- lying areas near shorelines and tidal waterways.
* WHERE...Areas along Bogue Banks beaches, Bogue Sound, the
Newport and White Oak Rivers, and adjacent tidal creeks, areas
along the lower Neuse River, Pamlico, Core and Back Sounds,
and adjacent tidal creeks, and areas along the beaches,
Pamlico Sound, and adjacent tidal creeks.
* WHEN...Until noon EDT Sunday.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and low
lying property including parking lots, parks, lawns, and homes
adjacent to the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
18/09 PM 4.1 -1.7 0.4 1 None
19/10 AM 5.2 -0.6 0.6 1 Minor
19/10 PM 4.0 -1.8 0.4 1 None
20/11 AM 4.7 -1.1 0.2 1 None
20/11 PM 3.6 -2.2 0.2 1 None
21/11 AM 4.3 -1.5 0.1 1 None
&&
$$What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 17, 4:19 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Oct 17, 4:19 PM EDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
419 PM EDT Thu Oct 17 2024
.SYNOPSIS...
Low pressure offshore of the NC coast moves northward tonight,
and then further out to see into the weekend. High pressure then
builds over the region lasting into week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 1600 Thursday...The upper low, currently located just
offshore the NC/VA border, will continue to move east and
offshore tonight. As it does so, the offshore surface low will
also move away and well out to sea while high pressure builds in
from the north. High pressure at the SFC and aloft will build
over the Carolinas tonight with clearing skies and diminishing
winds inland. It will continue to be chilly with strong
radiational cooling resulting in lows inland in the upper 30s to
lower 40s. Along the OBX, Nerly winds will persist, helping to
keep temps warmer with forecast lows around 50. The low levels
should be sufficiently dry to preclude dense fog formation
overnight but can't rule out patchy light frost in sheltered
locations away from the immediate coast. Best chance in typical
cold (sheltered) spots across the inland tier of counties.
&&
.SHORT TERM /FRIDAY/...
As of 1600 Thursday...Upper level ridge builds in from the west
and moves overhead the Eastern Seaboard on Friday. Clear skies
through the day save for spotty afternoon CU with a crisp Nerly
breeze keeping Tds in the low 40s. MaxTs in upper 60s across the
area.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 400 PM Thu...Ridging eventually becomes centered over the
Eastern Seaboard on Friday and moves little into midweek next
week continuing to bring warming temperatures and continued dry
weather to eastern North Carolina.
Friday into midweek next week...High pressure remains quasi-
stationary overhead all the way into mid week. At the surface
high pressure builds over the OH Valley and Mid Atlantic states
and moves little into midweek next week keeping things dry
across ENC with nerly flow continuing. Will note some offshore
showers will be possible mainly from Mon onwards as a weak
coastal trough sets up but not expecting any precip to move
inland, and this activity should remain over the Gulf Stream if
it occurs at all. Steep diurnal curve Fri as temps rise nicely
towards the 70 degree mark for most. Then temps cont to moderate
and warm to above normal later in the weekend through mid week
next week as low level thicknesses indicating highs in the mid
to upper 70s. Lows will be generally near climo as atms will
cont on the dry side with cool nights in the 50-55 degree range.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /through Tonight/...
As of 1320 Thursday...VFR flight cats prevail through the period
with some caveats. Drier air continues to move in through
tonight as high pressure builds over the area and offshore low
pressure moves away. Gusty Nerly winds continue this afternoon
with gusts to 20-25 kt expected. Overnight winds will diminish
but once again the low levels appear too dry for any impactful
fog. With that said, the strong radiational cooling puts in the
realm of steam fog development over warmer bodies of water as
well as the patchy ditch fog that likes to show up on OBS
despite minimal impacts. Sites near water like PGV and EWN may
report subVFR VIS due to this. Have included tempo groups with
MIFG to show this possibility but still not expecting any truly
impactful fog development with the column being so dry. SKC and
Nerly winds continue Friday, although winds are forecast to be
slightly weaker than today.
LONG TERM /Friday Night through Monday/...
As of 400 PM Thu...VFR mostly SKC with a steady nerly breeze as
high pressure will be anchored to the west and north of ENC.
&&
.MARINE...
SHORT TERM /through Tonight/...
As of 1600 Thursday...Hazardous boating conditions persists
into next week for coastal waters. Inland waters see some
improvement but still far from glass. Latest obs show NW-Nerly
winds 10-20G25kt inland, 15-25G30-35kt offshore with seas
4-12ft, 7-12ft N of Hatteras Inlet, 3-6 ft S. These winds are
expected to persist into this evening before briefly diminishing
to 10-20 kt late tonight. Seas to 4-9 ft late tonight. Friday
will be very similar to today although windspeeds will be
slightly lower. Nerly 15-20G25kt early, becoming more NEerly
15-25G30kt in the evening hours. Seas respond by building again
to 6-11ft N of Hatt Inlet, 5-8ft waters E of Core Banks, 2-5ft
in sheltered waters S of Lookout.
LONG TERM /Friday through Monday/...
As of 400 PM Thu... Will have SCA's through Monday across the
coastal waters before winds finally ease the beginning of next
week as the pressure gradient relaxes with high pressure
building closer to ENC. Seas will be dangerously large and build
to to 6-10 ft over the weekend, with highest seas acrs the ctrl
waters. South of Ocracoke seas will be a little bit lower in
the 5-8 ft range.
&&
.TIDES/COASTAL FLOODING...
As of 400 PM Thu...The combination of persistent Nerly winds
and King tides are forecast to result in minor (soundside) to
locally moderate (oceanside) coastal flooding issues as early as
today, but peaking Fri and Sat when tides will be highest.
Overall expecting 1 ft of inundation above ground for the
soundside counties in the advisory, to up to 2 ft for the
oceanside, particularly Hatteras Island where the combination of
highest wave action of 8+ ft and long period swells leads to
ocean overwash where dune structures are compromised. Have also
issued a High Surf Advisory for areas north of Cape Hatteras due
to these high breaking waves. The coastal flood advisory will
go through Sat morning's high tide for soundside counties, and
through Sunday morning for the oceanside encompassing all of the
OBX, Core Banks, and Crystal Coast.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Advisory until 11 AM EDT Saturday for NCZ045>047-
094-194.
Coastal Flood Advisory until noon EDT Sunday for NCZ195-196-
203>205.
Beach Hazards Statement until 8 PM EDT this evening for NCZ203-
205.
High Surf Advisory from 6 AM Friday to noon EDT Sunday for
NCZ203-205.
MARINE...Small Craft Advisory until 1 AM EDT Friday for AMZ131-230-231.
Small Craft Advisory until 6 PM EDT Saturday for AMZ135.
Small Craft Advisory until 6 AM EDT Monday for AMZ150.
Small Craft Advisory until 6 AM EDT Tuesday for AMZ152-154.
Small Craft Advisory until 4 PM EDT Monday for AMZ156-158.
&&
SYNOPSIS...MHX
NEAR TERM...CEB
SHORT TERM...CEB
LONG TERM...SK/TL
AVIATION...TL/CEB
MARINE...TL/CEB
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Oct 17, 3:55 PM EDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 355 PM EDT Thu Oct 17 2024 NCZ080-081-199-182000- Beaufort-Mainland Hyde-Coastal Onslow- 355 PM EDT Thu Oct 17 2024 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Minor coastal flooding for low lying areas will be possible today due to high King astronomical tides. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Minor coastal flooding for low lying areas will be possible into the weekend due to high King astronomical tides. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044-079-090>092-193-198-182000- Martin-Pitt-Greene-Duplin-Lenoir-Jones-Northern Craven-Inland Onslow- 355 PM EDT Thu Oct 17 2024 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Patchy frost will be possible Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-205-182000- Northern Outer Banks-Hatteras Island- 355 PM EDT Thu Oct 17 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM FRIDAY TO NOON EDT SUNDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-182000- East Carteret- 355 PM EDT Thu Oct 17 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-204-182000- West Carteret-Ocracoke Island- 355 PM EDT Thu Oct 17 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ045>047-094-194-182000- Washington-Tyrrell-Mainland Dare-Pamlico-Southern Craven- 355 PM EDT Thu Oct 17 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:45 AM EDT | Small Craft Advisory | MHX | 24 hr |
Nearby
Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.